The Annals of Applied Probability

Brownian motion in a Brownian crack

Krzysztof Burdzy and Davar Khoshnevisan

Full-text: Open access

Abstract

Let D be the Wiener sausage of width $\varepsilon$ around two-sided Brownian motion. The components of two-dimensional reflected Brownian motion in D converge to one-dimensional Brownian motion and iterated Brownian motion, respectively, as $\varepsilon$ goes to 0.

Article information

Source
Ann. Appl. Probab., Volume 8, Number 3 (1998), 708-748.

Dates
First available in Project Euclid: 9 August 2002

Permanent link to this document
https://projecteuclid.org/euclid.aoap/1028903448

Digital Object Identifier
doi:10.1214/aoap/1028903448

Mathematical Reviews number (MathSciNet)
MR1627764

Zentralblatt MATH identifier
0937.60081

Subjects
Primary: 60J65: Brownian motion [See also 58J65] 60F99: None of the above, but in this section

Keywords
Crack diffusion model iterated Brownian motion diffusion on fractal

Citation

Burdzy, Krzysztof; Khoshnevisan, Davar. Brownian motion in a Brownian crack. Ann. Appl. Probab. 8 (1998), no. 3, 708--748. doi:10.1214/aoap/1028903448. https://projecteuclid.org/euclid.aoap/1028903448


Export citation

References

  • Barlow, M. T. (1990). Random walks and diffusions on fractals. In Proceedings of the International Congress of Mathematicians, Ky oto, Japan 2 1025-1035. Springer, New York.
  • Barlow, M. T. and Bass, R. F. (1993). Coupling and Harnack inequalities for Sierpi ´nski carpets. Bull. Amer. Math. Soc. 29 208-212.
  • Barlow, M. T. and Bass, R. F. (1997). Brownian motion and harmonic analysis on Sierpinski carpets. Preprint.
  • Barlow, M. T. and Perkins, E. A. (1988). Brownian motion on the Sierpi ´nski carpet. Probab. Theory Related Fields 79 543-623.
  • Bass, R. F. (1987). Lp-inequalities for functionals of Brownian motion. S´eminaire de Probabilit´es XXI. Lecture Notes in Math. 1247 206-217. Springer, Berlin.
  • Burdzy, K. (1993). Some path properties of iterated Brownian motion. In Seminar on Stochastic Processes 1992 (E. Çinlar, K. L. Chung and M. Sharpe, eds.) 67-87. Birkh¨auser, Boston.
  • Burdzy, K. (1994). Variation of iterated Brownian motion. In Workshop and Conference on Measure-Valued Processes, Stochastic Partial Differential Equations and Interacting Sy stems 5 35-53. Amer. Math. Soc., Providence, RI.
  • Burdzy, K., Toby, E. and Williams, R. J. (1989). On Brownian excursions in Lipschitz domains II. Local asy mptotic distributions. In Seminar on Stochastic Processes 1988 (E. Çinlar, K. L. Chung, R. Getoor and J. Glover eds.) 55-85. Birkh¨auser, Boston.
  • Chen, Z.-Q. (1992). Pseudo Jordan domains and reflecting Brownian motions. Probab. Theory Related Fields 94 271-280.
  • Chudnovsky, A. and Kunin, B. (1987). A probabilistic model of brittle crack formation. J. Appl. Phy s. 62 4124-4129.
  • Fitzsimmons, P. J. (1989). Time changes of sy mmetric Markov processes and a Fey nman-Kac formula. J. Theoret. Probab. 2 485-501.
  • Fukushima, M., Oshima, Y. and Takeda, M. (1994). Dirichlet Forms and Sy mmetric Markov Processes. de Gruy ter, New York.
  • Goldstein, S. (1987). Random walks and diffusion on fractals. In Percolation Theory and Ergodic Theory of Infinite Particle Sy stems (H. Kesten, ed.) 121-129. Springer, New York.
  • Karatzas, I. and Shreve, S. (1988). Brownian Motion and Stochastic Calculus. Springer, New York.
  • Khoshnevisan, D. and Lewis, T. M. (1997). Stochastic calculus for Brownian motion on a Brownian fracture. Ann. Appl. Probab. To appear.
  • Kunin, B. and Gorelik, M. (1991). On representation of fracture profiles by fractional integrals of a Wiener process. J. Appl. Phy s. 70 7651-7653.
  • Kusuoka, S. (1985). A diffusion process on a fractal. In Probabilistic Methods in Mathematical physics. Proceedings of the Taniguchi International Sy mposium (K. It o and N. Ikeda, eds.) 251-274. Academic Press, New York.
  • Silverstein, M. L. (1974). Sy mmetric Markov Processes. Lecture Notes in Math. 426. Springer, New York.